MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR935
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested but unavailable: did the reported issue contribute to any patient adverse consequences? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 investigation findings: c22 - photo review additional h3 investigation summary this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a suture inside a plastic bag; the needle is not present in the image.The image is not clear to determine the failure mode.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, the midwife sewed the 1st degree perineal laceration for the parturient.During the sewing process, the needle pull off issue suddenly happened.The midwife immediately replaced the suture of the same model and batch number to complete the remaining suture, and the whole process did not affect the delivery outcome.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
VICRYL RAPIDE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON BRAZIL
rodovia presidente dutra
km 154
sao paolo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24821155
Report Number2210968-2026-03729
Device Sequence Number17678661
Product Code GAM
UDI-Device Identifier10705031134799
UDI-Public(01)10705031134799(17)300531(10)AW7736
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVR935
Device Lot NumberAW7736
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown